Alert archive / Oklahoma / Freeze Warnings in 2022
Freeze Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Apr 8, 2022, 2:59 AM CDT for 4 counties in Arkansas; 21 counties in Oklahoma. It took effect at Apr 9, 2022, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2022, 2:59 AM CDT (07:59 UTC)
- In effect from
- Apr 9, 2022, 1:00 AM CDT
- Expired
- Apr 9, 2022, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
All 25 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 37 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
293 WWUS74 KTSA 080759 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 259 AM CDT Fri Apr 8 2022 ARZ001-002-010-011-019-020-029-OKZ054>072-082200- /O.NEW.KTSA.FZ.W.0002.220409T0600Z-220409T1300Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, and Sallisaw 259 AM CDT Fri Apr 8 2022 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s expected. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From 1 AM to 8 AM CDT Saturday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. * ADDITIONAL DETAILS...Portions of the Tulsa metro may remain just above freezing, especially compared to the cooler outlying rural areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should also be taken to protect small plants and tender vegetation. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
3 follow-up statements
777 WWUS74 KTSA 081613 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1113 AM CDT Fri Apr 8 2022 ARZ001-002-010-011-019-020-029-OKZ054>072-090300- /O.CON.KTSA.FZ.W.0002.220409T0600Z-220409T1300Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, and Sallisaw 1113 AM CDT Fri Apr 8 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s expected. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From 1 AM to 8 AM CDT Saturday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. * ADDITIONAL DETAILS...Portions of the Tulsa metro may remain just above freezing, especially compared to the cooler outlying rural areas.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should also be taken to protect small plants and tender vegetation. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
461 WWUS74 KTSA 081928 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 228 PM CDT Fri Apr 8 2022 OKZ049-073>076-091300- /O.EXA.KTSA.FZ.W.0002.220409T0600Z-220409T1300Z/ Pushmataha-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Antlers, Clayton, McAlester, Stigler, Wilburton, and Poteau 228 PM CDT Fri Apr 8 2022 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... * WHAT...Freezing temperatures as low as 32 expected. * WHERE...Pushmataha, Pittsburg, Haskell, Latimer and Le Flore Counties. * WHEN...From 1 AM to 8 AM CDT Saturday. * IMPACTS...These conditions could damage plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ ARZ001-002-010-011-019-020-029-OKZ054>072-091300- /O.CON.KTSA.FZ.W.0002.220409T0600Z-220409T1300Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, and Sallisaw 228 PM CDT Fri Apr 8 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From 1 AM to 8 AM CDT Saturday. * IMPACTS...These conditions could damage plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ OKZ053-091300- /O.NEW.KTSA.FR.Y.0001.220409T0600Z-220409T1300Z/ Choctaw- Including the city of Hugo 228 PM CDT Fri Apr 8 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Choctaw County. * WHEN...From 1 AM to 8 AM CDT Saturday. * IMPACTS...Sensitive outdoor plants may be damaged if left unprotected from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
110 WWUS74 KTSA 090818 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 318 AM CDT Sat Apr 9 2022 ARZ001-002-010-011-019-020-029-OKZ049-054>076-091300- /O.CON.KTSA.FZ.W.0002.000000T0000Z-220409T1300Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa- Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee- Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer- Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 318 AM CDT Sat Apr 9 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From 1 AM to 8 AM CDT Saturday. * IMPACTS...These conditions could damage plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should also be taken to protect small plants and tender vegetation. && $$ OKZ053-091300- /O.CON.KTSA.FR.Y.0001.000000T0000Z-220409T1300Z/ Choctaw- Including the city of Hugo 318 AM CDT Sat Apr 9 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Choctaw County. * WHEN...From 1 AM to 8 AM CDT Saturday. * IMPACTS...Sensitive outdoor plants may be damaged if left unprotected from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Apr 8, 2:52 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 8, 2:52 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
252 AM CDT Fri Apr 8 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today and Tonight)
Issued at 252 AM CDT Fri Apr 8 2022
Gusty northwest winds will persist today on backside of expansive
upper low over the eastern States. Fire weather will again be a
concern as relative humidity values fall into the 20-25 percent
range over much of eastern Oklahoma this afternoon. Red flag
conditions however are not expected given the cooler temperatures
forecast.
Surface high pressure will build into the region tonight with
light winds/clear skies. Temperatures will likely drop to near or
below freezing across much of northeast Oklahoma and northwest
Arkansas and therefore a freeze warning will be issued for
aforementioned area. Parts of southeast Oklahoma may also drop to
near freezing, especially in the lower valley areas and this area
may also be added to the freeze warning later today.
&&
.LONG TERM...
(Saturday through Thursday)
Issued at 252 AM CDT Fri Apr 8 2022
An elevated fire weather threat will likely persist on Saturday
as strong and gusty southwest winds quickly redevelop with limited
moisture return. High temperatures will climb back into the 70s
over much of the area with afternoon min RH values falling into
the 20-25 percent range.
Low level moisture will begin to increase by Sunday in advance of
next cold front. GFS is more aggressive with pushing front into
NE OK/NW AR Sunday evening compared to the ECMWF and NAM solutions
which stalls boundary further north across southeast Kansas. For
now, stayed with just slight chance pops into Sunday evening given
the uncertainty of frontal position and cap strength further west
along the dry line. Any storms that can develop would likely have
the potential to be severe.
Still too early to nail down specifics concerning the overall severe
weather threat into the early to middle part of next week given
the timing uncertainties with upper features. Regardless, it
appears at least one or more days next week will have the potential
for severe weather given the instability/shear profiles expected
during this time.
&&
.AVIATION...
(06Z TAFS)
Issued at 1226 AM CDT Fri Apr 8 2022
VFR conditions will prevail through the forecast period. Northwest
winds will continue to gust to over 25 knots at times through the
day Friday before quickly diminishing towards sunset.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 60 33 73 58 / 0 0 0 0
FSM 58 33 70 51 / 0 0 0 0
MLC 61 33 74 58 / 0 0 0 0
BVO 58 28 73 56 / 0 0 0 0
FYV 53 27 68 49 / 0 0 0 0
BYV 48 31 65 48 / 10 0 0 0
MKO 58 31 71 55 / 0 0 0 0
MIO 53 29 67 51 / 0 0 0 0
F10 60 33 74 58 / 0 0 0 0
HHW 62 35 75 56 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from 1 AM to 8 AM CDT Saturday for OKZ054>072.
AR...Freeze Warning from 1 AM to 8 AM CDT Saturday for ARZ001-002-010-
011-019-020-029.
&&
SHORT TERM...12
LONG TERM....12
AVIATION...05Hazardous weather outlook, Apr 7, 5:28 PM CDT, 9 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 528 PM CDT Thu Apr 7 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 528 PM CDT Thu Apr 7 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Northwest winds gusting 35 to 45 mph will continue across northeast Oklahoma and northwest Arkansas through around sunset. The strong winds, combined with low humidities, will yield near critical fire spread conditions west of highway 75, and elevated spread conditions elsewhere. Conditions will improve this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY and SATURDAY...Very High Fire Weather Potential...High Wind Potential. SUNDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. MONDAY and TUESDAY...Severe Thunderstorm Potential...High Wind Potential. WEDNESDAY...Severe Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. EXTENDED DISCUSSION... Elevated fire spread potential is forecast mainly west of highway 75 Friday and Saturday, due to continued gusty winds and low humidity. South winds strengthen Sunday, leading to elevated fire spread potential across much of eastern Oklahoma and northwest Arkansas. An isolated strong to severe storm is possible Sunday evening near a stalled front and ahead of the dryline across northeast Oklahoma. An unsettled spring weather pattern will set up for the first half of next week. Thunderstorms are forecast from Monday thru Wednesday. Some of these storms will likely become severe, with significant severe possible. The exact details will get ironed out as we get closer, so stay tuned to the latest forecasts. Critical fire spread conditions are expected behind a surging dryline and cold front Wednesday afternoon. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:28 PM CDT | Frost Advisory | TSA | Choctaw | 18 hr |
Nearby
Freeze Warnings in Oklahoma, 2022Freeze Warnings in Arkansas, 2022Every freeze warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.